Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 25, 2014, 01:29:54 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 621414
  • Total Topics: 46816
  • Online Today: 206
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: NNRTIs & PIs, & Lipo  (Read 1508 times)

0 Members and 1 Guest are viewing this topic.

Offline RobbyR

  • Member
  • Posts: 245
NNRTIs & PIs, & Lipo
« on: January 23, 2013, 07:42:30 PM »
Just wondering, because I have heard so many conflicting statements about the risks of Lipodystrophy with certain meds. First off, does it matter whether you take a PI or NNRTI? Does one have potentially more risk of it than another? Or does the lipodystrophy only apply with the older meds like form the 80s/90s? Some of my friends told me that NNRTIs are safer in regards to preventing wasting/lipodystrophy than PIs. I myself chose Atripla, an NNRTI, mainly because of the negative things about PI's I heard. I was probably misinformed, but just wanting some of the seasoned members here to clarify for me. I am currently debating whether to ditch Atripla for either another NNRTI or possibly PI..I'm considering Epzicom/Norvir, or maybe Truvada/Norvir/Prezista or T/N/Reyetaz...or, I may try I+T or the Quad, if I switch..Just wondering about the risks of lipo/wasting with PIs vs. NNRTIs. Thanks!
Started Atripla August, 2010.

vl in December, 2013: Undetectable

cd4 in December, 2013: 650

Diagnosed Bipolar I in 2013.

Offline buginme2

  • Member
  • Posts: 2,762
  • Certified Life Coach
Re: NNRTIs & PIs, & Lipo
« Reply #1 on: January 23, 2013, 08:06:26 PM »
Just wondering, because I have heard so many conflicting statements about the risks of Lipodystrophy with certain meds. First off, does it matter whether you take a PI or NNRTI? Does one have potentially more risk of it than another? Or does the lipodystrophy only apply with the older meds like form the 80s/90s? Some of my friends told me that NNRTIs are safer in regards to preventing wasting/lipodystrophy than PIs. I myself chose Atripla, an NNRTI, mainly because of the negative things about PI's I heard. I was probably misinformed, but just wanting some of the seasoned members here to clarify for me. I am currently debating whether to ditch Atripla for either another NNRTI or possibly PI..I'm considering Epzicom/Norvir, or maybe Truvada/Norvir/Prezista or T/N/Reyetaz...or, I may try I+T or the Quad, if I switch..Just wondering about the risks of lipo/wasting with PIs vs. NNRTIs. Thanks!

I don't know if NNRTI's or PI's have a better or worse propensity for causing lipo issues.  Maybe someone can answer that.

However, even if one or the other has a greater chance your leaving out NRTI's from your evalutation.  So even if you switched off of one to another, you still have a backbone of 2 NRTI's (Unless you go off label and construct something without).
"All I need are some tasty waves, a cool buzz, and I'm fine."

http://www.youtube.com/watch?v=6e0gcEC1TWE

Offline Miss Philicia

  • Member
  • Posts: 23,582
  • celebrity poster, faker & poser
Re: NNRTIs & PIs, & Lipo
« Reply #2 on: January 23, 2013, 08:48:14 PM »
While lipo can be listed for several medications, it's generally attributed mostly to an NRTI in the case of lipoatrophy (fat loss in limbs and face), specifically zerit which isn't generally prescribed in advanced economy countries, not has it been for a decade. The major culprit for lipohypertrophy (buffalo hump fat accumulation in neck) was the second oldest PI, crixivan. Similarly it's  not used anymore and hasn't been for a decade.

Something like Reyataz and Prezista are from a second generation of PI's so you shouldn't look at them the same as the first ones that came out. Same with an NRTI as in zerit vs. truvada.

So basically your friends don't know what they're talking about, and if they want to argue about it feel free to send them over here and I'll be happy to have a whack at them.
"Iíve slept with enough men to know that Iím not gay"

Offline darryaz

  • Member
  • Posts: 450
Re: NNRTIs & PIs, & Lipo
« Reply #3 on: January 23, 2013, 10:50:28 PM »
I asked my doctor about this exact issue when I started on Atripla (because I'm vain).  He indicated that lipo was not an issue with Atripla.

And 5 years later I have no signs of it.

Offline RobbyR

  • Member
  • Posts: 245
Re: NNRTIs & PIs, & Lipo
« Reply #4 on: January 24, 2013, 05:38:42 PM »
I too have had ZERO issues with lipo since I've been on Atripla, or any body changes for that matter. In fact, I would venture to say I look better than I ever have physically. It does have some nasty brain side effects at times though, but Miss P is correct, I don't think any of the modern PIs are any different to the NNRTIs with regard to lipo. All doctors I have heard have agreed.
Started Atripla August, 2010.

vl in December, 2013: Undetectable

cd4 in December, 2013: 650

Diagnosed Bipolar I in 2013.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.